Format

Send to

Choose Destination
Neuropediatrics. 1998 Dec;29(6):320-1.

Infantile spasms associated with a histamine H1 antagonist.

Author information

1
Department of Pediatrics, Kansai Medical University Kori Hospital, Neyagawa, Osaka, Japan.

Abstract

Some anti-allergic agents act as histamine H1 antagonists and induce seizure discharges in epileptic patients. Of these agents, ketotifen has an especially potent effect. We have experienced 2 cases of 4-month-old boys who developed infantile spasms 8 to 10 days after ketotifen administration. They showed almost the same clinical course with regard to their age, the interval between ketotifen administration and the onset of seizures, their symptoms and EEG abnormalities. These cases suggest that the administration of ketotifen to young infants may be hazardous with regard to inducing infantile spasms.

PMID:
10029352
DOI:
10.1055/s-2007-973585
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center